Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Feb 21, 2005, 9:39 PM EST for Richmond County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 9:39 PM EST (02:39 UTC)
- Expired
- Feb 21, 2005, 10:15 PM EST
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richmond County, GA
The radar
The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 7:05 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 220239 SVRCAE GAC245-220315- /O.NEW.KCAE.SV.W.0008.050222T0239Z-050222T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 939 PM EST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND COUNTY IN EAST CENTRAL GEORGIA THIS INCLUDES THE CITIES OF...FORT GORDON...AUGUSTA * UNTIL 1015 PM EST * AT 931 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT GORDON...OR ABOUT NEAR GROVETOWN...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUGUSTA BY 945 PM EST THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3354 8205 3337 8229 3328 8194 3342 8193 $$ TTH
1 follow-up statement
000 WWUS52 KCAE 220303 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1003 PM EST MON FEB 21 2005 GAC245-220313- /O.CAN.KCAE.SV.W.0008.000000T0000Z-050222T0315Z/ RICHMOND GA- 1003 PM EST MON FEB 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. LAT...LON 3354 8205 3337 8229 3328 8194 3342 8193 $$ TTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:35 PM EST, 7 hours 4 minutes earlier.
Area forecast discussion, Feb 21, 2:35 PM EST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EST MON FEB 21 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ELEVATED CONVECTION MOVING INTO THE AREA THIS AFTERNOON. BEST CHANCE FOR CONVECTION STILL LOOKS LIKE BEFORE 7 PM. CURRENTLY SEEING A GOOD BIT OF LIGHTNING WITH LINE OF STORMS CROSSING INTO OUR CWA. WILL LEAVE CHANCE POPS FOR THE OVERNIGHT. WAVE DEVELOPING ON FRONT, SO WILL CROSS THE AREA SLOWLY TUESDAY INTO TUESDAY NIGHT. MILD TEMPS TONIGHT AND TUESDAY MODERATING TO NEAR NORMAL BY WEDNESDAY. SURFACE FRONT PUSHES SOUTH OF THE AREA BY WEDNESDAY. PLAN TO KEEP A CHANCE OF SHOWERS INTO TUESDAY MORNING. DRY WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. UPPER FLOW REMAIN ZONAL THROUGH WEDNESDAY WITH SIGNIFICANT SHORT WAVES REMAINING TO THE NORTH AND SOUTH OF THE AREA. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... ZONAL UPPER FLOW BECOMES MORE AMPLIFIED BY THE WEEKS END AS A RIDGE BUILDS ACROSS THE ROCKIES AND A TROUGH CROSSES THE GREAT LAKES TO THE NORTHEAST. TIMING DIFFERENCES BETWEEN GFS AND NAM IN BRINGING SOUTHERN SYSTEM INTO THE AREA. GFS FASTER WITH PRECIP MOVING IN WEDNESDAY NIGHT WHILE NAM SPREADS RAIN BACK INTO THE AREA DURING THE DAY THURSDAY. WILL KEEP POPS FOR THURSDAY INTO THURSDAY NIGHT THEN DRY FRIDAY AND SATURDAY. TEMPS SLIGHTLY BELOW NORMAL. MAY SEE A WEDGE SCENARIO DEVELOPING SUNDAY AND MONDAY WITH OVERRUNNING RAIN RETURNING. WILL INTRODUCE LOW CHANCE POPS FOR SUNDAY THROUGH MONDAY. && .AVIATION... LOW LEVEL BOUNDARY RECENTLY SLIPPED SOUTH THROUGH CAE...RESULTING IN LOWER VISIBILITIES AND CEILINGS. WILL CONCENTRATE ON SHORT TERM THREAT INVOLVING TWO AREAS OF CONVECTION TO OUR NORTHWEST...MOVING TO THE EAST SOUTHEAST. FIRST BAND OF THUNDERSTORMS STRETCHING ACROSS NORTHERN GA...AND INTO UPSTATE SC ALONG A SURFACE BOUNDARY. OTHER BAND OF THUNDERSTORMS STARTED IN OK/AR EARLY THIS MORNING...TRAVELLED ACROSS TN THIS MORNING...AND IS NOW ACROSS WESTERN NC INTO NORTHERN GA. WILL USE RADAR LOOP EXTRAPOLATION TO PROVIDE A TIMING OF TSRA INTO CAE AND AGS VCNTY LATER THIS AFTERNOON INTO THIS EVENING...USING A 20 TO 24Z TEMPO GROUP. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM...THAT INCLUDES CAE AND AGS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && PUBLIC: LM AVIATION: DM
Hazardous weather outlook, Feb 21, 4:57 AM EST, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 457 AM EST MON FEB 21 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-221000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 457 AM EST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 21, 5:56 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 556 PM EST MON FEB 21 2005 SCZ041-212330- BAMBERG- 556 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT BAMBERG COUNTY THROUGH 630 PM EST... AT 556 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE NORTHWEST OF OLAR MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OLAR...GOVAN AND EHRHARDT THROUGH 630 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Feb 21, 6:01 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 601 PM EST MON FEB 21 2005 SCZ036-212330- ORANGEBURG- 601 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT ORANGEBURG COUNTY THROUGH 630 PM EST... AT 601 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF ROWESVILLE...OR ABOUT 9 MILES SOUTHEAST OF ORANGEBURG...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROWESVILLE...BRANCHVILLE...BOWMAN...ELLOREE...SANTEE... VANCE...HOLLY HILL AND EUTAWVILLE THROUGH 630 PM EST. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Feb 21, 7:27 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 727 PM EST MON FEB 21 2005 STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GAZ040-063>065-077-SCZ035-041-220145- BAMBERG SC-BARNWELL SC-BURKE GA-COLUMBIA GA-LINCOLN GA-MCDUFFIE GA- RICHMOND GA- INCLUDING THE CITIES OF...AUGUSTA...BAMBERG...BARNWELL...DENMARK... EVANS...FORT GORDON...GROVETOWN...MARTINEZ...THOMSON AND WAYNESBORO 727 PM EST MON FEB 21 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM. A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AND APPROACH NORTHERN PORTIONS OF THE CENTRAL SAVANNAH RIVER AREA BY 900 PM. THIS WILL INCLUDE THE VICINITIES OF LINCOLNTON...THOMPSON...AND APPLING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING OF SMALL CREEKS AND ROADWAYS. RESIDENTS SHOULD BE ALERT TO THE SEVERE WEATHER POTENTIAL AND LISTEN FOR ANY LATER STATEMENTS OR WARNINGS. THROUGH 900 PM...OTHER SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHERN PORTIONS OF THE CENTRAL SAVANNAH RIVER AREA AND SOUTHERN MIDLANDS. THIS WILL INCLUDE THE VICINITIES OF METRO AUGUSTA...WAYNESBORO...SAVANNAH RIVER SITE...BARNWELL AND BAMBERG. SCZ018-020-021-025>028-030-220145- AIKEN SC-EDGEFIELD SC-FAIRFIELD SC-LEXINGTON SC-MCCORMICK SC- NEWBERRY SC-RICHLAND SC-SALUDA SC- INCLUDING THE CITIES OF...AIKEN...BATESBURG...BELVEDERE...CAYCE... CLEARWATER...COLUMBIA...DENTSVILLE...FOREST ACRES...IRMO... LEXINGTON...NEWBERRY...NORTH AUGUSTA...OAK GROVE...RED BANK... SPRINGDALE...ST. ANDREWS...WEST COLUMBIA...WINNSBORO AND WOODFIELDS 727 PM EST MON FEB 21 2005 THROUGH 900 PM...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE VICINITIES OF NEWBERRY...LAKE MURRAY...SALUDA...EDGEFIELD...AND MCCORMICK. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHEAST TO NEAR COLUMBIA...LEXINGTON...AND AIKEN. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING OF SMALL CREEKS AND ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION. RESIDENTS SHOULD BE ALERT TO THE SEVERE WEATHER POTENTIAL AND LISTEN FOR ANY LATER STATEMENTS OR WARNINGS.
Local storm report, Feb 21, 8:28 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
828 PM EST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 8 N MIDVILLE 32.94N 82.24W
02/21/2005 BURKE GA FIRE DEPT/RESCUE
2 TREES DOWN REPORTED BY FIRE STATION NUMBER 8 AT ROSIER
ROAD AND HWY 56
&&
BARLOWLocal storm report, Feb 21, 9:18 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
918 PM EST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL THOMSON 33.47N 82.50W
02/21/2005 1.00 INCH MCDUFFIE GA LAW ENFORCEMENT
&&
BARLOWLocal storm report, Feb 21, 9:39 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
939 PM EST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL GROVETOWN 33.45N 82.20W
02/21/2005 0.75 INCH COLUMBIA GA COUNTY OFFICIAL
&&
BARLOWThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:07 PM EST | Severe Thunderstorm Warning | CAE | Burke | 23 min |
| Feb 21, 8:55 PM EST | Severe Thunderstorm Warning | CAE | McDuffie | 35 min |
| Feb 21, 9:12 PM EST | Severe Thunderstorm Warning | CAE | Columbia | 33 min |
| Feb 21, 10:32 PM EST | Severe Thunderstorm Warning | CAE | Burke | 43 min |
| Feb 22, 1:42 AM EST | Severe Thunderstorm Warning | CAE | Burke | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.